Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 277, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 30, 2007, 7:15 AM CDT for Cooke County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2007, 7:15 AM CDT (12:15 UTC)
- Expired
- Jun 30, 2007, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 301217 FFWFWD TXC097-301515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 715 AM CDT SAT JUN 30 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN COOKE COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 1015 AM CDT * AT 713 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETERMINED THAT HEAVY RAINFALL...UP TO 3 INCHES HAS FALLEN ACROSS PARTS OF THE COUNTY AND THIS WATER WILL SPREAD INTO THE EASTERN HALF OF THE COUNTY THROUGH 1015 AM. THE ELM FORK HAS RISEN SIGNIFICANTLY...BUT REMAINS INSIDE ITS BANKS. OTHER STREAMS AND CREEKS THAT FLOW INTO THE EASTERN HALF OF THE COUNTY WILL ALSO BE HIGH AND FAST FLOWING. LOW LYING AND OTHER FLOOD PRONE AREAS ARE LIKELY TO BECOME FLOODED THIS MORNING. COUNTY OFFICIALS STATE THAT SOME COUNTRY ROADS ARE COVERED WITH WATER AND PARTS OF I 35 SERVICE ROADS NEAR VALLEY VIEW AND NEAR GAINESVILLE ARE COVERED WITH UP TO 2 FEET OF WATER. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GAINESVILLE AND CALLISBURG EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT DROWN. LAT...LON 3343 9728 3343 9695 3399 9694 3382 9717 $$
2 follow-up statements
000
WGUS74 KFWD 301331
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
830 AM CDT SAT JUN 30 2007
TXC097-301515-
COOKE TX-
830 AM CDT SAT JUN 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
COOKE COUNTY...
AT 830 AM CDT...HEAVY RAIN HAD TEMPORARILY MOVED OUT OF COOKE
COUNTY. ADDITIONAL MODERATE TO HEAVY RAIN IN WISE COUNTY WILL MOVE
NORTHEAST INTO COOKE COUNTY. AN ADDITIONAL HALF INCH TO AN INCH OF
RAIN IS EXPECTECTED.
THIS WARNING HAS BEEN EXPANDED TO ENCOMPASS WESTERN COOKE COUNTY
THAT WAS COVERED BY A (CANCELLED) SECOND FLASH FLOOD WARNING. THERE
IS NOW ONE PRODUCT THAT COVERS THE ENTIRE COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3343 9748 3343 9695 3399 9694 3381 9714
3392 9717 3392 9747
$$000
WGUS74 KFWD 301423
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 AM CDT SAT JUN 30 2007
TXC097-301515-
COOKE TX-
922 AM CDT SAT JUN 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
COOKE COUNTY...
AT 922 AM CDT...LIGHT TO MODERATE RAIN CONTINUED OVER THE
NORTHWESTERN TWO THIRDS OF THE COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3343 9748 3343 9695 3399 9694 3381 9714
3392 9717 3392 9747
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 5:47 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 30, 5:47 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 547 AM CDT SAT JUN 30 2007 .AVIATION... 547 AM CDT / 1048 UTC. OVERNIGHT CONVECTIVE COMPLEX WILL CONTINUE DRIFTING NORTHWARD THIS MORNING AND WILL NOT EFFECT KDFW TRACON TAF SITES. KDFW AND KACT TRACONS WILL LIKELY HAVE SOME MVFR CIGS THIS MORNING THROUGH 16Z... THEN VFR...EXCEPT DURING AFTERNOON/EVENING CONVECTION WHEN MVFR CIGS/VIS WILL LIKELY PREVAIL. THE PESKY UPPER LOW/TROUGH SYSTEM CONTINUES ACROSS THE SOUTHERN PLAINS FROM EASTERN KANSAS SOUTHWEST INTO THE THE BIG BEND. CONVEYOR BELT CONVECTION CONTINUES TO FORM DAILY ACROSS NORTH TEXAS...AND TODAY SHOULD BE SIMILAR WITH A FAIRLY GOOD SHOT OF TSRA FOR KDFW TRACON 21-02Z. THE CHANCE FOR TSRA AT KACT IS LESS...BUT FEEL VCSH IS THE BETTER CALL THEM. 75 && .PREV DISCUSSION... 405 AM. SHOWERS AND THUNDERSTORMS CONTINUE TO FORM IN THE AREA FROM NEAR BROWNWOOD NORTHEAST THROUGH THE WESTERN PART OF THE METROPLEX TO SHERMAN...NORTH NORTHEAST INTO NORTHEASTERN OKLAHOMA...JUST EAST OF THE MID LEVEL LOW. WATER VAPOR SATELLITE IMAGERY CONTINUES TO SHOW AN UPPER LOW OVER THE NORTHWESTERN GULF MEXICO...AND ANOTHER LOW OVER SOUTHEASTERN NEW MEXICO/FAR WEST TEXAS. WE WILL CONTINUE TO SEE HEAVY RAIN WITH THE STORMS THIS MORNING MAINLY NORTHWEST OF A GOLDTHWAITE...TO DALLAS...TO BONHAM LINE. HAVE CONSIDERED ISSUING A FLASH FLOOD WATCH FOR THE NORTHWESTERN THIRD OF THE FORECAST AREA...BUT FOR NOW WILL JUST MENTION HEAVY IN THE ZONES AND INTO THE HAZARDOUS WEATHER OUTLOOK. EXPECT THIS ACTIVITY TO WEAKEN LATER THIS MORNING...AND SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER MUCH OF THE FORECAST AREA THIS AFTERNOON. THE UPPER LEVEL TROUGH WILL REMAIN ACROSS THE REGION THROUGH MUCH OF THE COMING WEEK. THE UPPER LOW OVER OKLAHOMA IS FORECAST TO SINK SOUTH SOUTHWESTWARD INTO TEXAS SUNDAY AND MONDAY. HAVE KEPT CHANCE POPS IN THE FORECAST. THE GOOD NEWS IS THAT A CHANGE IN THE PATTERN IS EXPECTED TOWARD THE END OF THE WEEK. A COLD FRONT WILL MOVE SOUTHWARD INTO NORTH TEXAS THURSDAY NIGHT. AND WE WILL SEE DRIER AIR FILTER INTO THE REGION FRIDAY. HIGH TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS MOST OF THE COMING WEEK THANKS TO THE CLOUD COVER. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 88 71 89 72 87 / 50 50 50 50 50 WACO, TX 89 73 90 74 89 / 30 40 50 40 50 PARIS, TX 89 71 86 71 87 / 40 50 50 50 50 DENTON, TX 87 69 89 71 87 / 60 50 50 50 50 MCKINNEY, TX 87 70 89 71 87 / 50 50 50 50 50 DALLAS, TX 89 72 89 73 87 / 40 50 50 50 50 TERRELL, TX 90 72 89 72 88 / 40 40 50 50 50 CORSICANA, TX 89 72 89 72 88 / 30 40 50 40 50 TEMPLE, TX 88 71 89 73 89 / 40 40 50 40 50 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/58
Hazardous weather outlook, Jun 30, 4:00 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CDT SAT JUN 30 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... FLASH FLOODING FROM HEAVY RAINFALL WILL BE A THREAT TODAY AND TONIGHT AS SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF NORTH TEXAS...ESPECIALLY THE NORTHWESTERN HALF AND ALONG THE RED RIVER VALLEY. CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH WILL ALSO PRESENT A HAZARD. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF NORTH TEXAS THROUGH FRIDAY. FLASH FLOODING AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING REPORTS TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 30, 2:43 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
243 AM CDT SAT JUN 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM FLASH FLOOD AUBREY 33.30N 96.98W
06/30/2007 DENTON TX LAW ENFORCEMENT
IN AUBREY, MUSTANG AND MOBBERLY RDS ARE CLOSED/FLOODED,
AND N COFFEE RD BETWEEN MUSTANG RD AND FM 428 IS FLOODED.Local storm report, Jun 30, 5:28 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 AM CDT SAT JUN 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 AM FLASH FLOOD 0 S VALLEY VIEW 33.49N 97.16W
06/30/2007 COOKE TX EMERGENCY MNGR
I 35 SERVICE ROAD JUST SOUTH OF VALLEY VIEW HAS WATER
OVER IT AND IS CLOSED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:48 PM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| Jun 30, 1:25 AM CDT | Flash Flood Warning | FWD | Cooke, Denton, Tarrant | 4 hr |
| Jun 30, 6:50 AM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Jun 30, 2:21 PM CDT | Special Weather Statement | FWD | Tarrant | 24 min |
| Jun 30, 4:36 PM CDT | Special Weather Statement | FWD | Hill | 24 min |
| Jun 30, 5:41 PM CDT | Flash Flood Warning | FWD | Bosque, Hamilton | 3 hr |
| Jun 30, 6:47 PM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.